Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 7, 2009, 3:33 AM PDT. It took effect at Jul 7, 2009, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2009, 3:33 AM PDT (10:33 UTC)
- In effect from
- Jul 7, 2009, 12:00 PM PDT
- Expired
- Jul 7, 2009, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS85 KLKN 071033
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
333 AM PDT TUE JUL 7 2009
NVZ457-080400-
/O.UPG.KLKN.FW.A.0001.090707T1900Z-090708T0400Z/
/O.NEW.KLKN.FW.W.0001.090707T1900Z-090708T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
333 AM PDT TUE JUL 7 2009
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN CENTRAL
NEVADA...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
A LOW PRESSURE SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST WILL
BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH TO
CENTRAL NEVADA THIS AFTERNOON THROUGH EARLY EVENING. RELATIVE
HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE AND COMBINE WITH
THE LOW FUEL MOISTURES FOR THE THREAT OF HAZARDOUS FIRE WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
ROOD2 follow-up statements
000 WWUS85 KLKN 072142 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT TUE JUL 7 2009 NVZ457-080400- /O.CON.KLKN.FW.W.0001.000000T0000Z-090708T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 242 PM PDT TUE JUL 7 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST WILL BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH TO CENTRAL NEVADA THIS AFTERNOON THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE AND COMBINE WITH THE LOW FUEL MOISTURES FOR THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TT
000 WWUS85 KLKN 080340 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 840 PM PDT TUE JUL 7 2009 NVZ457-080445- /O.EXP.KLKN.FW.W.0001.000000T0000Z-090708T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 840 PM PDT TUE JUL 7 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE FALLEN BELOW WARNING CRITERIA THIS EVENING ACROSS THE FORECAST AREA. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ JM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:33 AM PDT, 0 minutes earlier.
Area forecast discussion, Jul 7, 3:33 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 333 AM PDT TUE JUL 7 2009 .SYNOPSIS...SUNNY AND DRY WITH BREEZY CONDITIONS EACH AFTERNOON THIS WEEK. THE THREAT OF ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION THIS WEEKEND AS MOIST AIR BEGINS TO MOVE IN FROM THE SOUTH. && .SHORT TERM...TODAY THROUGH WEDNESDAY. SHORT RANGE MODELS AGREE ON DRY SOUTHWEST FLOW AT 500MB THROUGH MIDWEEK AHEAD OF A TROUGH APPROACHING FROM THE NORTHWEST. MAY SEE SOME HIGH CLOUDS OVER NORTHERN NEVADA IN ASSOCIATION WITH THE APPROACHING TROUGH. OTHERWISE...SKIES WILL BE SUNNY AGAIN TODAY. WILL ALSO SEE SLIGHTLY COOLER TEMPERATURES...ALONG WITH GUSTY AFTERNOON AND EVENING WINDS ASSOCIATED WITH THE 95KT H3 JET THAT MOVES OVER THE CWA TODAY. THE H3 JET BEGINS TO MOVE OFF THE NORTHEAST WEDNESDAY WITH WINDS ALOFT WEAKENING SLIGHTLY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY....MODELS CONTINUE TO BE IN VERY GOOD AGREEMENT WITH THE PLACEMENT OF THE PACIFIC NORTHWEST TROUGH AND THE UPPER RIDGE OVER TEXAS/NEW MEXICO THROUGH THE WEEKEND. NORTHERN NEVADA WILL REMAIN IN BETWEEN THESE WEATHER SYSTEMS FOR THURSDAY AND INTO THE WEEKEND...WHICH WILL RESULT IN AFTERNOON BREEZES FOR MUCH OF THE AREA. THE RIDGE OVER THE SOUTHERN UNITED STATES WILL BEGIN BUILDING TO THE WEST...ALLOWING FOR HEIGHTS TO RISE AND AS A RESULT...AFTERNOON TEMPERATURES WILL CLIMB AS WELL FOR THE THURSDAY TIME FRAME INTO THE WEEKEND. SOLUTIONS DO INDICATE THE POSSIBILITY OF SOME MOISTURE SEEPING INTO THE REGION FRIDAY AND SATURDAY AND HAVE KEPT CLOUDS AND...AT BEST...ISOLATED CHANCES FOR A DRY THUNDERSTORM MAINLY ACROSS NORTHERN NYE AND WHITE PINE COUNTIES. THE PACIFIC TROUGH IS SEEN EJECTING BY THE LATTER PORTIONS OF THE WEEKEND...RIDING ATOP THE RIDGE TO OUR SOUTH IN NEW MEXICO. RIGHT NOW ANY CHANCES FOR MEASURABLE PRECIPITATION LOOKS TO BE CONFINED TO AREAS WELL NORTH OF THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL INTO EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SOUTHWEST WINDS AROUND 10 TO 15 KTS WITH GUSTS UP TO 35 KTS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. && .FIRE WEATHER...A SLOW MOVING TROUGH APPROACHING THE WEST COAST WILL BRING BREEZY CONDITIONS TO MUCH OF NORTHERN AND CENTRAL NEVADA THIS WEEK. AFTERNOON TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH MIDWEEK...RISING INTO THE 90S OVER THE WEEKEND. ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF CENTRAL NEVADA ON SATURDAY AND SUNDAY AFTERNOONS. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM 12 PM TODAY THROUGH 9 PM THIS EVENING FOR FWZ 457 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. && 96/86/86
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.